Jump to content
CrazyBoards.org

Recommended Posts

my pdoc started me on seroquel today at 50mg (25mg 2x a day) and i'm honestly scared shitless. i've had some pretty crappy reactions to everything i've taken except the lamictal and had the most side effects from risperdal (the scariest were from the SSRIs though...).

anyway, i'm scared. i really don't want to go through all that crap again. i mean, drowsiness, etc. i'll deal with, but the emotional crap, twitchiness, and weight gain (yes i'm vain. but i JUST got back to pre-baby weight and risperdal made me gain 8lbs in 4 weeks without any change in my eating habits luckily, it came off as soon as i stopped, but i was so uncomfortable). i just really don't want to deal with it and i have an overwhelming sense of anxiety because of it.

pdoc said it's a relatively low dose, so i SHOULDN'T have much of a problem, but everything else i've used was at a low does too, so...

just some words of encouragement or personal experiences would be great. thanks.

Link to comment
Share on other sites

Seroquel has been amazing for me, but yeah, I gained weight, but on a high-ish dose and it has stabilised out. When I first took it years ago (along with Depakote) I managed to lose 20lbs once it had evened out, so it can be lost! The sedation is crappy, but you are on a low-ish dose, so it may not be too bad. xx

Link to comment
Share on other sites

I know a of a doctor who calles Seroquel "vitamin S." Seroqeul has been like a miracle drug for me. I took 100mg for years, then this last year with a new doctor we went up to 400mg, and I have made so much progress.

!00 mg is not enough in most cases to worry about blood sugar problems. And I can't really attribute weigth gain to it. Mine is mostly from inacitivty from being sick and not skipping meals cause I haven't felt well enough to eat properly. I gained 60 lbs on Risperdal and didnt' even care, I felt so much better. Not to say I think 60 lbs is minor and a good thing! But for me, getting relief from the symptoms outweighs the bad effects.

Give it time...don't give up and it the doctor says to go up on it,--I would do it, just to see if it can help you the way so many people are helped by it. If you are well enough to get in some activity, you will be in even better shape all around--and may be able to keep weight gains at bay.

I am not kidding about how well it has done for me. It may not be for everyone, but do please give it some time. It works for so many people. You''ll never know if it is for you if you don't give it time, go up when the doc wants you to.

Good luck!

Link to comment
Share on other sites

I take ALL my Seroqeul at night. Sometimes, like now (SPRING!!) I need an extra 50 mg in the lat afternoon to keep me from going bat crap crazy (Zoooooming!) but that tine adjusment really helps.

Seroquel helps with sleep, depression, manie/hypomania....Hang in there, hon!

Link to comment
Share on other sites

I took seroquel for a long time and was able to control my weight fairly well on it, and lost 35 lbs while taking it. so, it is doable.

Try to give it a chance, for me it really was a winning part of my cocktail for a long time.

Anna

Link to comment
Share on other sites

I'm on 300mg XR a day and it hasn't given me much trouble side-effects wise. I've been sleeping a lot but I think that's more laziness than the drug. I've never felt all that drowzy on it even when I was at 600mg. I think it's probably helping me about the same as geodon did which is good. Keeping my paranoia and a lot of my insaneness at bay. I also haven't been feeling my normal anxiety around schoolwork that I usually feel so I think Seroquel may be helping with that. Overall I like it, I haven't gained weight on it, but that could be because the prozac I'm taking is decreasing my appetite a lot.

Good luck with it, I hope all goes well.

Link to comment
Share on other sites

I have had tremendous improvement with my bipolar 1 symptoms from Seroquel. It takes some time, maybe weeks, to get used to 'quel. I also lost 30 lbs in 2010 on Seroquel through exercize and eliminating cookies and ice cream. The carb cravings are poweful late at night. I always take my doses in the evening. The key is having something healthy to snack on and getting into bed before it is overwhelming. It is a worthwhile medication to try. I hope it helps you. Currently my dose is 250 mg. I now prefer it to xanax for anxiety.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...